What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Aug 30, 2:30 PM EST, 58 minutes earlier.
Area forecast discussion, Aug 30, 2:30 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
330 PM EDT Tue Aug 30 2022
.SYNOPSIS...
Showers and thunderstorms with locally heavy rain will be on the
increase this evening into the overnight hours as a cold front
slowly moves east over the North Country. Cooler weather with
lingering showers will be possible for the middle of the week.
Turning the corner into September, we begin meteorological fall with
cool temperatures and dry weather. On Sunday, a reinforcing cold
front will help keep temperatures on the cool side.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
As of 328 PM EDT Tuesday...It's warm and muggy over Vermont; clouds
are keeping northern New York cooler. To the west is a cold front
with minimal thunder, but moderate rain, and to the south are
clusters of storm with a few producing frequent lightning. This
cluster of storms will lift northwards and merge with the front
moving east. The main weather hazards from the cluster of storms
will be wet microbursts, heavy rain, and frequent lightning. As it
merges with the front, it could result in a couple rounds of
moderate to heavy rain that will likely cause ponding in urban and
poor drainage areas. Expect pockets of standing water in the common
trouble spots. There's a slight potential if storms train that
localized flooding could take place, and we'll keep an eye on that.
Rainfall amounts of about a third to three quarters is expected,
with a few strips of 1.00 to 1.50 inches likely. Based on the
temperature trends, it's looking a bit less likely that we will stay
warm enough to be record high minimum temperatures. It will be close
at BTV, but that's it. Temperatures will likely bottom out in the
upper 50s to mid 60s by early Wednesday morning.
Most precipitation from the frontal boundary will shift east by
morning. We still have a bit of moisture in the vicinity. So it
won't feel totally comfortable just yet. As such, anticipate that
diurnal destabilization will allow a few showers and thunderstorms
during the day on Wednesday with a final push overnight. In terms of
temperature, it will be much cooler with highs in the 70s. The upper
trough axis will begin to shift east Wednesday night, and this will
finally bring in some dry air on top of the cooler conditions with
temperatures falling into the mid 40s to mid 50s.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As of 328 PM EDT Tuesday...A chilly start to meteorological fall is
expected on Thursday as cold air advection from the northwest
associated with a secondary cold front moves across the North
Country. A few gusty breezes are expected as well throughout the
day. Temperatures of 1-5C are expected at the 850mb level on
Thursday morning along the international boundary, pushing surface
temperatures 5-10 degrees below average with forecast highs in the
60s across the area. Drier air will also move in behind the front,
greatly reducing chances for showers and shrinking dew points. PoPs
will be highest in the Northeast Kingdom at around 10-20% in the
morning as the last of the showers move out. Otherwise, some fair
weather cumulus is anticipated to develop.
Overnight, high pressure will settle overtop the forecast area,
allowing for a mainly clear, chilly night with highs in the 40s for
most and a few around 50 close to Lake Champlain, again 5-10 degrees
below normal. These conditions are looking favorable for fog
development, as winds will be light and variable in addition to
radiational cooling conditions.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 328 PM EDT Tuesday...Going into the weekend, dry and pleasant
weather is forecast overall with the high pressure and ridging.
Temperatures will begin to rebound into the mid- to upper 70s on
Friday, around average, and lower 80s, above average once again.
Skies will be fairly clear, with a few high clouds moving in by
Saturday. PoPs are expected to stay near zero until Saturday night,
when a cold front flows through the region into Sunday.
PoPs of around 20-30% are in the forecast for northern New York on
Saturday night, with these chances shifting eastward toward Vermont
throughout the day Sunday, until we have 30-40% for much of the
state Sunday afternoon. This precipitation will be mainly scattered
showers with minimal moisture associated with the front. Highs
Sunday will be coolest in New York where rain could continue, while
higher in southern Vermont where it will take longer for precip to
arrive.
Early next week, temperatures a bit below average are the main
weather of interest with highs in the lower 70s for most. The North
Country is expected to stay mostly dry with upper level ridging.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Through 18Z Wednesday...The region is currently VFR with south
to southwest winds around 10 knots and a few gusts 16 to 21
knots. From the south a cluster of thunderstorms should lift
north between 20Z and 00Z Wednesday. From the west a cold front
will shift east towards KMSS about 21Z and the two features
should merge together. East of KMSS, showers and thunderstorms
will be likely, then forming into a line of thunderstorms about
22-23Z at KSLK that shifts east towards KBTV about 00Z-01Z, and
then KRUT, KEFK, and KMPV about 01Z-03Z. Anticipate gusty winds
around 20 to 30 knots with this feature, and for a period of
heavy rain that could bring visibilities down to 1 to 3 SM. Behind
the line, two to three more hours of moderate to locally heavy
rain could continue to reduce visibilities while ceilings fall
towards 1500-2500 ft agl immediately behind the rain. Winds
decrease behind the front, remaining southwesterly about 5
knots. By 07Z, most activity should shift east of Vermont, with
a gradual trend back to VFR conditions. Southwest winds increase
to 7 to 10 knots in the afternoon, with scattered showers
developing after 16Z Wednesday.
Outlook...
Wednesday Night: VFR. Slight chance SHRA.
Thursday: VFR. NO SIG WX.
Thursday Night: VFR. NO SIG WX.
Friday: VFR. NO SIG WX.
Friday Night: VFR. NO SIG WX.
Saturday: VFR. NO SIG WX.
Saturday Night: Mainly VFR, with local MVFR possible. Chance
SHRA.
Sunday: Mainly MVFR, with local IFR possible. Slight chance SHRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Haynes
NEAR TERM...Haynes
SHORT TERM...Storm
LONG TERM...Storm
AVIATION...Haynes
Hazardous weather outlook, Aug 30, 3:14 AM EST, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
414 AM EDT Tue Aug 30 2022
NYZ026>031-034-035-087-VTZ001>011-016>021-310815-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-
Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor-
Eastern Windsor-
414 AM EDT Tue Aug 30 2022
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
A strong and slow front will cross the area, bringing thunderstorms
and rain to the area. Some thunderstorms and rain showers may be
contain heavy rainfall. An axis of higher amounts approaching 1.25 to
1.5 inches will be possible from the Adirondacks of New York and
over portions of northern Vermont and the Champlain Valley.
Ahead of the cold front, temperatures will remain warm across much of
Vermont. By Tuesday afternoon, sections of the Champlain Valley, may
observe localized, brief heat indices in the mid 90s. Any showers or
storms that may develop ahead of the front could help mitigate the
heat. Stay hydrated and take frequent breaks when doing strenuous
outdoor activities.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 30, 10:53 AM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1153 AM EDT TUE AUG 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND DMG MASSENA 44.93N 74.89W
08/29/2022 ST. LAWRENCE NY PUBLIC
SOCIAL MEDIA PICTURES OF LARGE LIMBS AND TREES DOWN IN
MASSENA. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER BTV2201837
CLAYSpecial weather statement, Aug 30, 2:52 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Burlington VT
352 PM EDT Tue Aug 30 2022
NYZ034-035-VTZ009-302015-
Western Essex NY-Eastern Essex NY-Western Addison VT-
352 PM EDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of southeastern Essex
and west central Addison Counties through 415 PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crown Point Center, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moriah, Crown Point, Port Henry, Addison, D A R State Park, Crown
Point Center, Bridport, Waltham, Weybridge, New Haven, Shoreham, Owls
Head Bay, Grass Island, Plumies Point, Gilligans Bay, Giards Bay,
Lapham Bay, Potash Bay, Leonard Bay and Mineville.
This includes Interstate 87 between mile markers 105 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4411 7365 4411 7320 4380 7351 4378 7374
TIME...MOT...LOC 1950Z 207DEG 27KT 4389 7356
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HammondLocal storm report, Aug 30, 3:27 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
427 PM EDT TUE AUG 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG MORIAH 44.05N 73.50W
08/30/2022 ESSEX NY PUBLIC
MANY TREES DOWN AND VERY HIGH WINDS REPORTED
&&
EVENT NUMBER BTV2201838
JMS